Citation: Over-Easy. "The Lifeline: An Experience with Buprenorphine (exp106020)". Erowid.org. Feb 13, 2019. erowid.org/exp/106020
This is an experience report meant to assist those users of H who wish to stop and have access to Buprenorphine (Subutex, Suboxone, etc). I'll start with personal info and get into use, dosage, and withdrawal technique:
I've been using H on a semi-consistent basis for the last year. In my region I only have access to BTH (tar, black, brown) and therefore I strictly vaporize and inhale it, I don't slam.
I justify my use because I am self-employed, responsible, and have a lot of free time and money. I know I have to always be vigilant and I've seen many people - friends and acquaintances - not respect the power of H and get caught up. For that reason (and because I'm lucky enough to have access to Bupe which makes this feasible), I regularly withdraw and go through 'on' and 'off' weeks and chunks of weeks
I regularly withdraw and go through 'on' and 'off' weeks and chunks of weeks
comfortably, even after smoking a gram+ a day, every day, for one, two or sometimes three weeks at a time (what I estimate to ultimately be a delivery of at least 200mg of H to my brain after product purity, usage technique, and bioavailability are factored in).
I always make sure to have enough Bupe on hand and plan out my withdrawal timing. Normally, without any Bupe I would have to suffer at least two agonizing nights of complete illness and sleeplessness followed by maybe two hours of sleep on night 3, and another whole week to go of depression and slight physical discomfort. With Bupe, the first night is somewhat uncomfortable, I get at least some sleep (or a solid 6-7 hour sleep) with absolute 100% frequency on the second night, and from the third night on it's pretty much smooth sailing.
As far as H goes, dosages, ROI and purity vary wildly so I won't comment much on that aspect of it.
As far as Bupe goes, I think it's a wonderful drug and it should be more available to people that need it. It is a very interesting chemical and quite potent, mg to mg. When I am opiate naive, I can feel 1 or 2mg of Bupe (sublingual or insufflated) very well; sometimes as little as 2mg (and certainly 4mg) will put me into a nearly 24-hour high with a 12-hour long nodding stupor (at the minimum - I was high off of a combined 4mg dose of Bupe while I was O-naive for a total of 48 hours once). Given its potency and potentially long-lasting effects, not only is it an excellent drug for withdrawal management, but should also be used sparingly.
For my level of use as outlined above, I usually wait until at least 6-8 hours have passed since my last dose of H (and I usually taper my H down for the last couple days in anticipation of stopping), usually when my runny nose and leg discomfort starts indicating the onset of withdrawals. On the first day, when I can objectively feel that I am in withdrawal, I begin by taking 2-4mgs (sublingually or insufflated, though I prefer insufflation) in two 1-2mg doses about three hours apart, followed by another 2-4mgs in multiple doses spaced out at least an hour apart a few hours after your first 2-4mgs. I find that the effects of Bupe come on about 40-60 minutes after administration, so I space out my doses and don't get impatient. I have taken up to 8mg on the first day, but never all at once. I can't even imagine keeping the whole 8mg tab under my tongue or on my mucous membranes in my nose without wasting a large amount.
This usually lets me sleep the first night, though with some difficulty and discomfort. I've noticed that at a certain point (and this has been reported to me by heavier users) that the effects of Bupe plateau once I've reached a certain level of H use. Some have reported to me that 'Bupe doesn't work anymore' but I think they might be doing something wrong or might just require a larger initial dose and should cowboy up the first and second day without giving in and calling their connect.
Now - after the first day's dose, it's ok to have 1mg lying around to reinforce about 6-8 hours from this point (especially if I took less than 8mgs). I try to get some sleep. I've also not slept properly the first night, but I didn't have the 'kicks' in my legs and was able to hold positions and fall into short naps on even the worst of first nights, thanks to the Bupe.
On day 2, I rarely have to use more than 4mg, but again, I don't take it all at once. That bupe I took yesterday is still working, even if I'm shivering and can't really feel it. I usually do 2mg once around late morning/early afternoon when I'm out of bed and have showered and exercised. The second 2mg I take around 9-10pm, an hour or so before I want to go to sleep. I find that I can sleep on the second night with consistency, although there is definitely discomfort and the sleep can be light.
I can usually get away with using 2mg/day for day 3 and 4 (split into two 1mg doses and taken as described before), and then on day 5 I taper down to either 0 or 1mg and take another 1mg on day 6 and by day 7 I can go a whole day opiate-free without any major physical symptoms.
The combined 14mgs+ that I've taken from day 1-5 has not all been eliminated on day 6 and 7. I don't know how to do the math but I'd say on day 6 there's still at least 4mg of Bupe stuck on my brain.
I also use cannabis or hash to calm the mind and body, intensify the effects of the Bupe, and overall create an uplifted mood. I personally find the mental effects of withdrawal to be as bad if not worse than the agonizing physical symptoms.
I personally find the mental effects of withdrawal to be as bad if not worse than the agonizing physical symptoms.
Bupe definitely helps with preventing the severe depression accompanied with the withdrawals, which I find to really be clutch.
In the end, I'd say respect both the power of H and of Bupe. I've found using H to be like summoning a demon and I have to take the necessary precautions. The monster can lure you into an illusion of perfect comfort, all the while it has been eating you and you don't notice until you fully come out of your dream.
All things in nature exist in balances and I can't get high for weeks at a time without going low for a while to pay it back. Bupe is a godsend.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.